The Diabetes Forum Support Community For Diabetics Online banner

1 - 10 of 10 Posts

·
Registered
Joined
·
1,557 Posts
Discussion Starter · #1 ·
Has anyone experienced 'side effects' with Cephalexin? I took a ten day course of it early November 2011 for a minor ingrown toenail procedure I had. I have started another ten day course of it, again for a toenail procedure I will have done tomorrow. I realize the necessity of it because of possible infection that could develop.

However since I had the same side effects both times I just wondered if anyone else has noticed the same type of side effects or if it is just my "imagination"? I experience joint pain and moderate to severe muscle pain and also fatigue and weakness. Do most antibiotics have the same side effects?
 

·
Registered
Joined
·
370 Posts
Has anyone experienced 'side effects' with Cephalexin? I took a ten day course of it early November 2011 for a minor ingrown toenail procedure I had. I have started another ten day course of it, again for a toenail procedure I will have done tomorrow. I realize the necessity of it because of possible infection that could develop.

However since I had the same side effects both times I just wondered if anyone else has noticed the same type of side effects or if it is just my "imagination"? I experience joint pain and moderate to severe muscle pain and also fatigue and weakness. Do most antibiotics have the same side effects?
Cephalexin (Keflex) has been around for a long time, at least 30 years. Most consider it to be well tolerated but there are always going to be side effects to any drug taken. I would mention this to your doctor as he/she may want to have you take a different antibiotic.

Your symptoms are listed as possible common side effects to this drug.
 

·
WHAT, I got D
Joined
·
3,849 Posts
Antibiotics kill off bacteria in your system, the good, the bad, the ugly, they do not discriminate. When my wife or I are on antiB we take as much Acidophilus as possible, along with a daily dose of full fat greek yogurt. It seems to help.
 

·
Registered
Joined
·
1,557 Posts
Discussion Starter · #4 ·
Cephalexin (Keflex) has been around for a long time, at least 30 years. Most consider it to be well tolerated but there are always going to be side effects to any drug taken. I would mention this to your doctor as he/she may want to have you take a different antibiotic.

Your symptoms are listed as possible common side effects to this drug.
Thank you for your response. I figured my symptoms were common side effects, but I hesitate to tell my doctor. The reason for my being hesitant is that I already have really true allergies to a couple of drugs (Gentamicin) and I guess I think the doctor will see it as me just complaining...again.
 

·
Registered
Joined
·
1,557 Posts
Discussion Starter · #5 ·
Antibiotics kill off bacteria in your system, the good, the bad, the ugly, they do not discriminate. When my wife or I are on antiB we take as much Acidophilus as possible, along with a daily dose of full fat greek yogurt. It seems to help.
The Acidophilus you mention...is this the tablets you can find OTC in the vitamin/supplement portion of the drug store/pharmacy?
 

·
WHAT, I got D
Joined
·
3,849 Posts
Any drug store, wally world, etc. We take up to 3-4 caps with each meal.


The Acidophilus you mention...is this the tablets you can find OTC in the vitamin/supplement portion of the drug store/pharmacy?
 

·
Registered
Joined
·
370 Posts
Thank you for your response. I figured my symptoms were common side effects, but I hesitate to tell my doctor. The reason for my being hesitant is that I already have really true allergies to a couple of drugs (Gentamicin) and I guess I think the doctor will see it as me just complaining...again.
Gentamicin is a far more dangerous drug than Cephalexin. It can be toxic to the otic (ear) nerve and I don't think that it is used much unless in extreme situations.
 

·
Premium Member
Joined
·
2,665 Posts
I would talk to your doctor about using a different antibiotic. There are many out there to try. I have used ceph but without those symptoms. However they are side-effects and you should tell your doctor about them.

I am allergic to sulfa drugs and get grief about it all the time but my 2 trips to the ER give me the strength to ignore the jerky doctors. :) Do what is best for your health, not what causes your doctors the least amount of irritation.
 

·
Registered
Joined
·
1,557 Posts
Discussion Starter · #10 ·
Gentamicin is a far more dangerous drug than Cephalexin. It can be toxic to the otic (ear) nerve and I don't think that it is used much unless in extreme situations.
Some time ago the ENT I had at that time decided to use Gentamicin for an ear infection that was resistant to several other antibiotics he had tried. After 30 minutes with that drug in my IV it became harder ad harder to breathe and I began not being able to hear anything at all. The nurse pulled the IV and then called the doctor. Thank God for nurses that have compassion and common sense. I think perhaps if the IV had run its full course I would be totally deaf today. As it is my already poor hearing is severely comprimised.
 
1 - 10 of 10 Posts
Top